Nebraska, 2001

Damaging Winds in Nebraska, July 16, 2001

July 16, 2001 · NWS FSD · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 16, 7:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 16, 7:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
825 PM CDT MON JUL 16 2001

HAVE CUT BACK POPS ALONG AND N OF I90 AS COMPLEX OVR NERN NEB
STABILIZING AIRMASS OVR THIS AREA ATTM. COMPLEX OVR NERN NEB MOVG
ESE AND MAY CLIP SUX. SO HAVE UPPED POPS THERE. WATCH NOT VERIFYING
OVR SD PORTION AND WL COOD WITH SPC BEFORE CLEARING WATCH AT LEAST N
OF I90.

.FSD...NONE.

In the hours before

Special weather statement, Jul 16, 7:48 PM CST, 42 minutes before
SDZ038>040-050-052>071-170215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT MON JUL 16 2001

...SEVERE THUNDERSTORM WATCH NUMBER 560 CANCELLED FOR SOUTHEAST AND
EASTCENTRAL SOUTH DAKOTA...

THE THREAT OF SEVERE WEATHER WILL REMAIN TO THE SOUTH OF THE AREA
THE REST OF THE EVENING. THEREFORE...THE SEVERE THUNDERSTORM WATCH
HAS BEEN CANCELLED FOR EASTCENTRAL AND SOUTHEAST SOUTH DAKOTA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dixon

When
July 16, 8:30 PM CST
Where
Dixon County, 2 mi NE of Concord
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
42.400, -96.950

Thunderstorm Wind, Dixon

When
July 16, 8:40 PM CST
Where
Dixon County, 5 mi S of Martinsburg
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
42.433, -96.833

Thunderstorm winds caused tree damage, including large branches down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261155, 5261156.